MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-120
Medical Device Problem Codes Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was to treat a 90% stenosed, heavily calcified and moderately tortuosity lesion in the anterior tibial artery.A command es guide wire successfully crossed the lesion.A 2.0x120mm armada 14 balloon catheter was prepared with normal saline and was advanced to the lesion.The command es guide wire was withdrawn and then attempted to be advanced through the balloon catheter to dilate the anterior tibial artery.The guide wire met resistance when advancing through the balloon catheter and failed to pass after repeated attempts.After withdrawing the balloon catheter, it was noted that the inner member of the shaft was torn.The procedure was successfully completed with a new 2.0x120mm armada 14 balloon catheter.There were no reported adverse patient effects and no reported clinically significant delay reported.No additional information was reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported tear was not confirmed.The reported difficult advancing the device could not be replicated in a testing environment as it was based on operational circumstances.The noted stretching and kink on the device were likely caused when advancing through the balloon catheter and failed to pass after repeated attempts and removal of the bdc.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10503023
Report Number2024168-2020-07457
Device Sequence Number16978367
Product Code DQY
UDI-Device Identifier08717648155987
UDI-Public08717648155987
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberA2020-120
Device Catalogue NumberA2020-120
Device Lot Number9121641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: COMMAND ES.; GUIDE WIRE: COMMAND ES.